MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EZ HUBER 22G X 19MM WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS EZ HUBER 22G X 19MM WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of recv2131 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the patient had received iv immunoglobulins and pre iv medications (rantidine and chlorphenamine) for 2.5 hours before the leak was identified.Chemotherapy was being administrated for 45 mins via an infusion pump running at 100mls.From the start of the infusion the pump was increased x 3 every 15 mins.The patient noticed their clothes were wet and fluid leaking from y-site.It was stated infusion stopped and ez needle flushed n/saline 0.9% the nurse drew back blood to ensure needle was in correct position on the port the needle bled back but leaked though the y site on the needle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed but the exact cause remains unknown.Two ez huber infusion sets were returned for investigation.One sample was returned in sealed packaging.The second sample was returned without the packaging and the safety mechanism engaged.Usage residue was observed.The used sample was flushed with water using a 12 ml syringe and water was observed to leak at the y-site connector.Microscopic observation of the leak location revealed a longitudinal crack starting at the proximal end of the y site connector.The crack extends down to the y site extension leg stem section of the hub.Material whitening is observed surrounding the crack surfaces indicating that an outward radiating force was applied from within the connector.The crack was likely initiated by the advancement of a tapered object into the hub; however, the exact conditions the hub was exposed prior to or after packaging are unknown.The sealed sample was opened and no apparent issues were observed.It was then flushed and was found to be patent to infusion.Since the leak in the hub was found to be caused by a crack in the connector, the complaint is confirmed.A lot history review (lhr) of recv2131 showed no other similar product complaint(s) from this lot number.

Brand Name
EZ HUBER 22G X 19MM WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8341285
Report Number3006260740-2019-00270
Device Sequence Number13941621
Product Code FPA
UDI-Device Identifier00801741089343
UDI-Public(01)00801741089343
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K071846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSHG22-75Y
Device Lot NumberRECV2131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Event Location Hospital
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/05/2019
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1